The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Women and HIVWomen and HIV
Rollover images to visit our other forums!
  • Email Email
  • Glossary Glossary

Oct 28, 2001

Do 3TC, D4T, Sustiva or Septra cause lactation? I suddenly began lactating a week ago. I've taken 3 pregnancy tests (2-blood & 1-urine) that all came up negative. Is there any other reason I would be lactating?

Response from Dr. Aberg

None of the drugs that you are taking cause lactation. Lactation in the absence of recent pregnancy is unusual although it may occur with excessive manipulation of the nipples. Lactation may be secondary to excessive levels of a hormone called prolactin. There are drugs that may increase prolactin levels but none of the ones that you have mentioned. Marijuana and other recreational drugs may do this also. There are certain types of tumors that secrete prolactin so it is important for you to have your prolactin level checked. If your prolactin level is high, your doctor will need to determine why.

I'm so confused!!
Biological reason why it is almost imposible for a man to get infected from a woman?

  • Email Email
  • Glossary Glossary



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint